Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
169 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest remedies for loss of appetite and anxiety while on Clonazepam

Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

default
Posted on Wed, 31 Aug 2016 in Sleep Disorders
Question: hi i was on cpram 10 mg and spenzo 5 mg for 2 months when my doc changed it to stalopalm lite 10mg for better sleep . its been 2 dys since i am taking this medicine in the nite but it has not improved my sleep. moreover, today i feel a little anxious and loss of apetite . wil this medicine cause any side effect now thats its new ? doctor said no since cpram and spenzo has the same chemical composition as stalopalm lite . Also my sleep is very intermittent. i break out of sleep every 1 hr and i almost remain awake throughout the nite . what should i do about it
doctor
Answered by Dr. Chintan Solanki 57 minutes later
Brief Answer:
cpram-spenzo and stalopam lite are different

Detailed Answer:
Hello,

Thanks for writing us again.

Cpram 10 contains escitalopram and spenzo contains flupenthixol. Spenzo should be 0.5 mg I guess, not 5 mg - please clarify the dose.
Stalopam lite contains escitalopram 10 mg and clonazepam 0.25 mg.
In your case flupenthixol(spenzo) is replaced with clonazepam. This is likely reason that you have some disturbance in sleep and which in turn affects appetite and causes some anxiety.

I recommend using stalopam plus (escitalopram 10 mg and clonazepam 0.5 mg) or adding 0.25 mg more clonazepam to stalopam lite. For better sleep dose of clonazepam should be increased. It can be used up to 2 mg maximum.
Discuss and ask your doctor to change in medications.

Hope I have answered your query, I will be happy to help further.
Regards,
Dr.Chintan Solanki.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chintan Solanki 4 minutes later
hi , yes spenzo is 0.5 mg . how long will i experience these symptoms. i feel extremely sleepy and drowsy at work . is it safe to drink moderately on stalopalm lite.? i have couple of functions to attend in the nexyt few dys and would be consuming alcohol. i am not a heavy drinker and would probably take the medicine an hour after i take alcohol . Please let me know how long will i experience these side effects

Regards
XXXX
doctor
Answered by Dr. Chintan Solanki 4 minutes later
Brief Answer:
social drinking is fine

Detailed Answer:
Hi,

Thanks for clarification.

As such there will be no issue if you take alcohol before taking stalopam lite. However more alcohol itself can trouble you. Alcohol is one of the factors for anxiety and sleep problem. You are not regular drinker. I recommend maximum 30 ml of pure whisky on one day to avoid any problem.

Your symptoms are due to chance of the drugs. If dose of clonazepam will be increased, you will be fine within a day or two. If you continue the same medicine , it is difficult to say that symptoms will go away on its own or not.


Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chintan Solanki 7 minutes later
What i meant was when would the side effects go ? in case my symptoms don't go i will speak to the doc to increase the dose

doctor
Answered by Dr. Chintan Solanki 9 minutes later
Brief Answer:
these are not side effects

Detailed Answer:
Hi,

Thanks for clarifying.

What you are suffering are not side effects but they are withdrawal symptoms of spenzo. It means your symptoms are due to replacement of spenzo with clonazepam.
So please speak to your doctor to modify the treatment.

Feel free to discuss further.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Withdrawal symptoms?

doctor1 MD

HELLO, I HAD BEEN TAKING LONAZEP 0.5 FROM LAST 3 YEARS. NOW FROM LAST 2 WEEKS I HAVE STOPPED THEM. I AM SUFFERING FROM WITHDRAWAL SYMPTOMS.CAN...

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no...

doctor1 MD

Hello. I have been smoking about a pack a day for 5 years. I m 22 male. My bowel movements have been lightly colored, slightly flaky and become...

doctor1 MD

Can bupropion HCL xl be the cause of my having plantar fascitis or neuropathy? I have taken bupropion HCl xl 300 mg for app. 5 to 6 years. I am 58...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months....